Where are you from (country)?
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
What is your current age, height, weight?
- 6,1". 180 lbs
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
What condition was being treated with the drug?
For how long did you take the drug (weeks/months/years)?
9 Months (Sept 18 - April 19)
How old were you, and WHEN (date) did you start the drug?
- Late September 18 - don’t know the date for sure.
How old were you when you quit, and WHEN (date) did you quit?
How did you quit (cold turkey or taper off)?
How long into your usage did you notice the onset of side effects?
What side effects did you experience that have yet to resolve since discontinuation?
UPDATE: I’ve been off the drug for 36 days and my ED is about 70% better. Still have mild insomnia, penile shrinkage, and loss of libido, but those seem to be improving as well. No crash yet!
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
Loss of Libido / Sex Drive
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Gynecomastia (male breasts)
Dry / Dark Circles under eyes
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Increased hair loss
Lowered body temperature
Other (please explain) Mild Insomnia, waking up 2-3x per night for 15-20 minutes.
I’ve been off the drug for 9 days after learning that side effects can be permanent. As you can imagine, I’m pretty terrified, but haven’t given up on recovery yet.
I got Finasteride through the Keeps service when I was 21 year old. After about 6 months of use, I started experiencing sexual side effects, going from having sex 3-4x per night to 1-2x, and losing spontaneous erections. But because my sides were mild and I could still have sex, I waited for them to get better - I believed the line about Finasteride being safe. In retrospect I had some anxiety and depression too, but I’d never been told these could be caused by the drug. I also experienced some minor darkening and shrinkage of my flaccid penis, but not enough to make me really worried, since my erections were big as normal. But then my sexual function got worse, and sexual sensation started to decline about two weeks ago.
I did more research and learned about PFS, and as you can guess, it was pretty horrifying. I stopped taking Finasteride 9 days ago. I considered tapering, but the idea of putting any more of that stuff in my body made me feel sick, and there didn’t seem to be any conclusive evidence about which method is better. Since then I’ve gone through some very emotional times. I’ve talked to my family and girlfriend about the situation I’m in, and they’ve been really supportive and accepting. I’m trying to stay positive and focus on the chance of recovery. The good news is that I can still have sex regularly, and the side effects overall have been pretty mild. Of course, my biggest fear is the dreaded crash and decline.
I could live with my symptoms as they are, although I would really prefer that they improve, but I don’t know what I would do if they go worse. Since stopping the drug I’ve been improving in sexual function and sensation, and my mood has been better too. However, I’m aware most crashes happen after 2-3 weeks of apparent recovery. Although my sexual function has been improving, I have experienced some mild insomnia, more anxiety, hot feelings in the groin, and prominent veins in my left scrotum.
It’s hard to tell if the insomnia and anxiety are from the Finst because I also stopped using cannabis at the same time to help my body return to equilibrium, and have been going through withdrawal. However, the hot feelings in my groin and the new veins are pretty ominous. At the same time, I like to think I have a good chance of recovering, although it’s hard to say exactly what my odds are. I’ve heard of people expressing new symptoms after stopping Finst and then going back to normal, and others get completely better before crashing months later. It’ll be a long time before I know for sure what the outcome will be.
In the meantime, I’ve been trying to exercise every day, eat healthy, and keep a good mindset. I’m encouraged by the recovery I’ve experienced so far, but at the same time, I’ve accepted the possibility that my symptoms will persist or get much worse. But I really don’t know what I’ll do if I experience a crash. I love my family and my girlfriend very much, but I can’t imagine having a sexless relationship with her, or living with the mental side effects and physical deterioration of my body. It was always my dream to be a writer and an artist, but the idea of doing that with constant mental fog, insomnia, and memory loss is just laughable.
It’s pretty terrifying to realize that the life I always thought I could have now seems to be in peril. To be honest, the thought of suicide is the only thing that comforts me when I think about crashing. But then I imagine the effect it would have on my loved ones, and I really don’t know if I could do it. At the same time, it’s not much happier to imagine them watching me slowly decline while in the prime of my youth, or being unable to have sex with the woman that I love. This has been the most fear I’ve ever experienced in my life. But if I do crash, I’ll do what I can to help others with the condition, and get the word out before I make that decision.
I’m willing to consider any advice about what to do in the cessation period. So far I’ve been using no drugs or alcohol, exercising aerobically and with weights, eating healthy, drinking lots of water, doing kegel exercises, limiting orgasms, and masturbating to erection once or twice a day to get the blood flowing and check my function. Things have been steadily improving so far, except for the new veins and hot feelings in my groin, but I’m aware this fits the profile of many crashes. I have an appointment with my doctor at the end of the week, and I’m trying to be patient and enjoy the health I have now.
Thanks guys, a lot of people have warned me to stay off this forum because it’s ‘negative’ or ‘pessimistic’, but in the threads I’ve read I’ve seen a lot of support and optimism which is a really beautiful thing. I’m not looking for a pity party and I’m not going to give in to the fear, but all advice and encouragement is appreciated.